Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 149, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 8, 2003, 2:47 PM MDT for Union County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2003, 2:47 PM MDT (20:47 UTC)
- Expired
- Aug 8, 2003, 3:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 209 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 082047 SVRABQ NMC059-082130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT FRI AUG 8 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 330 PM MDT * AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRENVILLE...OR ABOUT 12 MILES SOUTHEAST OF DES MOINES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER RURAL NORTHERN UNION COUNTY THROUGH 330 PM. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3668 10379 3651 10371 3651 10332 3682 10339 $$ JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:35 PM MDT, 12 minutes earlier.
Area forecast discussion, Aug 8, 2:35 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT FRI AUG 8 2003 THE RIDGE WILL REMAIN IN PLACE...JUST WILL WOBBLE AROUND THE STATE FOR THE NEXT SEVERAL DAYS. THE PROBLEM IS TRYING TO FORECAST HOW FAR SOUTH THE FRONTAL BOUNDARY WILL PUSH THROUGH THE EASTERN PLAINS TOMORROW. NO REAL CHANGES TO THE PREVIOUS FORECAST...BECAUSE THERE ARE NOT SUFFICIENT DISCREPANCIES BETWEEN THE FORECAST AND THE MODEL OUTPUT. TRENDS WILL REMAIN THE SAME...HOT AND DRY. PRELIMINARY NUMBERS... FARMINGTON................ 062/093 065/094 063 16222 GALLUP.................... 055/089 056/090 057 16222 GRANTS.................... 057/091 057/091 057 16323 GLENWOOD.................. 062/097 063/091 064 16212 CHAMA..................... 048/086 047/088 046 16323 LOS ALAMOS................ 056/086 055/086 053 16323 RED RIVER................. 046/072 045/075 044 16323 TAOS...................... 054/085 053/088 052 16223 SANTA FE.................. 056/087 055/088 053 16323 SANTA FE AIRPORT.......... 060/090 059/090 057 16222 ESPANOLA.................. 060/094 059/095 058 16222 ALBUQUERQUE HEIGHTS....... 067/093 067/093 067 16212 ALBUQUERQUE VALLEY........ 063/095 063/095 063 16212 ALBUQUERQUE FOOTHILLS..... 064/091 063/091 063 16212 ALBUQUERQUE WEST MESA..... 066/094 065/094 066 16222 SOCORRO................... 064/094 062/093 063 16212 SANDIA PARK/CEDAR CREST... 057/089 056/089 055 16323 MORIARTY/ESTANCIA......... 054/091 053/092 053 16212 CARRIZOZO................. 067/092 064/090 064 16112 RUIDOSO................... 064/084 059/081 060 16112 RATON..................... 055/084 054/090 053 16322 LAS VEGAS................. 055/082 054/086 054 16323 ROY....................... 058/088 057/092 056 16322 CLAYTON................... 065/089 064/093 062 16322 SANTA ROSA................ 065/091 064/094 063 16222 TUCUMCARI................. 065/090 066/094 066 16222 FORT SUMNER............... 066/092 064/093 064 16222 CLOVIS.................... 069/090 065/092 064 16222 PORTALES.................. 068/091 064/093 063 16222 ROSWELL................... 069/097 068/094 067 16022 .ABQ...NONE. MARTIN
Hazardous weather outlook, Aug 8, 6:00 AM MDT, 8 hours 47 minutes before
NMZ001>021-026-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. BUT STRONG STORMS WITH WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING...ARE POSSIBLE MAINLY ACROSS NORTHCENTRAL AND NORTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.